Alert archive / Kansas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 11, NWS Topeka, KS

March 6, 20175 counties in Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Mar 6, 2017, 6:56 PM CST for 5 counties in Kansas. It was in force for 64 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 6, 2017, 6:56 PM CST (00:56 UTC)
Expired
Mar 6, 2017, 8:00 PM CST
In force
64 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Anderson County, KS, Coffey County, KS, Franklin County, KS, Lyon County, KS, Osage County, KS

The radar

The Topeka radar (KTWX), 88 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 6, 7:27 PM CSTTSTM WND DMG7 W Burlington, KSDELAYED REPORT. OUTBUILDING BLOWN OVER, WITH SOME LIVESTOCK KILLED.
Mar 6, 7:38 PM CSTTORNADO 12 E Princeton, KSDELAYED REPORT. EF-1 TORNADO WITH ESTIMATED WINDS OF 104MPH. MAJORITY OF A ROOF ON A HOME WAS RIPPED OFF. BARN DESTROYED. NEIGHBORS HAD VIDEO FOOTAGE OF THE TORNADO, ILLUMINATED BY LIGHTNING. ADDITIONAL NON TORNADIC WIND DAMAGE OCCURRED FOR SEVERAL MILES AFTER
Mar 6, 7:38 PM CSTTORNADO2 E Princeton, KSDELAYED REPORT. EF-1 TORNADO WITH ESTIMATED WINDS OF 105-110MPH. MAJORITY OF A ROOF ON A HOME WAS RIPPED OFF. NEIGHBORS HAD VIDEO FOOTAGE OF THE TORNADO, ILLUMINATED BY LIGHTNING.
Mar 6, 7:43 PM CSTTSTM WND DMG7 E Princeton, KSDELAYED REPORT. 20 POWER POLES DOWN NEAR JOHN BROWN ROAD AND TEXAS ROAD.
Mar 6, 7:46 PM CSTTSTM WND DMG6 W Garnett, KSDELAYED REPORT. 2 OUTBUILDINGS HAD THEIR TIN ROOFS BLOWN OFF.
Mar 6, 7:48 PM CSTTSTM WND DMG3 Wnw Garnett, KSDELAYED REPORT. DAMAGE REPORTED TO ONE EXTERIOR SIDE OF A HOME. AN OUTBUILDING HAD THE TIN ROOF BLOWN OFF WITH THE WEST FACING WALL TILTED INWARD. TWO CEDAR TREES 20 INCHES IN DIAMETER WERE SNAPPED AT THE BASE.
Mar 6, 7:51 PM CSTTSTM WND DMG2 N Garnett, KSDELAYED REPORT. CEMENT BLOCK BUILDING DESTROYED.
Mar 6, 7:51 PM CSTTSTM WND GST 701 W Garnett, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 6, 2:27 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 0.9 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2017-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 707 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2017-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 333 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
707 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1970 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
333 m²/s²
0-3 km storm-relative helicity
349 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.4

Open this sounding in Storm Lab

The text

As transmitted.

725 
WUUS53 KTOP 070056
SVRTOP
KSC003-031-059-111-139-070200-
/O.NEW.KTOP.SV.W.0011.170307T0056Z-170307T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Topeka KS
656 PM CST MON MAR 6 2017

The National Weather Service in Topeka has issued a

* Severe Thunderstorm Warning for...
  Southern Franklin County in east central Kansas...
  Western Anderson County in east central Kansas...
  Southern Osage County in east central Kansas...
  Coffey County in east central Kansas...
  Southern Lyon County in east central Kansas...

* Until 800 PM CST

* At 655 PM CST, severe thunderstorms were located along a line
  extending from near Reading to 8 miles west of Madison, moving east
  at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Emporia, Garnett, Burlington, Lebo, Waverly, Olpe, Richmond,
  Williamsburg, New Strawn, Melvern, Hartford, Gridley, Greeley,
  Princeton, Neosho Rapids, Reading, Lane, Westphalia, Olivet and
  Beto Junction.

This includes the following highways...
 Interstate 35 between mile markers 128 and 176.
 Kansas Turnpike between mile markers 116 and 137.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 1000 PM CST for east central
Kansas.

LAT...LON 3817 9596 3817 9636 3835 9636 3854 9618
      3853 9506 3842 9507 3804 9548 3804 9596
TIME...MOT...LOC 0055Z 270DEG 40KT 3849 9598 3816 9628 

HAIL...1.00IN
WIND...60MPH
 
$$
4 follow-up statements
876 
WWUS53 KTOP 070112
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
712 PM CST MON MAR 6 2017

KSC003-031-059-111-139-070200-
/O.CON.KTOP.SV.W.0011.000000T0000Z-170307T0200Z/
Franklin-Anderson-Osage-Coffey-Lyon-
712 PM CST MON MAR 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CST
FOR SOUTHERN FRANKLIN...WESTERN ANDERSON...SOUTHERN OSAGE...COFFEY
AND SOUTHERN LYON COUNTIES...

At 711 PM CST, severe thunderstorms were located along a line
extending from Melvern Lake to 3 miles northeast of Madison, moving
east at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Emporia, Garnett, Burlington, Lebo, Waverly, Olpe, Richmond,
Williamsburg, New Strawn, Melvern, Hartford, Gridley, Greeley,
Princeton, Neosho Rapids, Reading, Lane, Westphalia, Olivet and Beto
Junction.

This includes the following highways...
 Interstate 35 between mile markers 128 and 176.
 Kansas Turnpike between mile markers 116 and 135.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 1000 PM CST for east central
Kansas.

LAT...LON 3817 9596 3817 9636 3830 9636 3854 9612
      3853 9506 3842 9507 3804 9548 3804 9596
TIME...MOT...LOC 0111Z 270DEG 40KT 3849 9578 3816 9608 

HAIL...1.00IN
WIND...60MPH
 
$$
792 
WWUS53 KTOP 070126
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
726 PM CST MON MAR 6 2017

KSC003-031-059-111-139-070200-
/O.CON.KTOP.SV.W.0011.000000T0000Z-170307T0200Z/
Franklin-Anderson-Osage-Coffey-Lyon-
726 PM CST MON MAR 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CST
FOR SOUTHERN FRANKLIN...WESTERN ANDERSON...SOUTHERN OSAGE...COFFEY
AND SOUTHEASTERN LYON COUNTIES...

At 726 PM CST, severe thunderstorms were located along a line
extending from Williamsburg to 3 miles southwest of Burlington,
moving east at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Garnett, Burlington, Lebo, Waverly, Olpe, Richmond, Williamsburg, New
Strawn, Melvern, Hartford, Gridley, Greeley, Princeton, Neosho
Rapids, Lane, Westphalia, Olivet, Beto Junction, Harris and John
Redmond Reservoir.

This includes Interstate 35 between mile markers 140 and 175.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 1000 PM CST for east central
Kansas.

LAT...LON 3817 9629 3853 9589 3853 9506 3842 9507
      3804 9548 3804 9596 3817 9596
TIME...MOT...LOC 0126Z 269DEG 43KT 3849 9547 3816 9577 

HAIL...1.00IN
WIND...60MPH
 
$$
180 
WWUS53 KTOP 070135
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
735 PM CST MON MAR 6 2017

KSC111-070144-
/O.CAN.KTOP.SV.W.0011.000000T0000Z-170307T0200Z/
Lyon-
735 PM CST MON MAR 6 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LYON COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore the warning has been cancelled.

A tornado watch remains in effect until 1000 PM CST for east central
Kansas.

LAT...LON 3831 9595 3853 9565 3853 9506 3842 9507
      3804 9548 3804 9596
TIME...MOT...LOC 0134Z 275DEG 35KT 3851 9533 3806 9588 

$$

KSC003-031-059-139-070200-
/O.CON.KTOP.SV.W.0011.000000T0000Z-170307T0200Z/
Franklin-Anderson-Osage-Coffey-
735 PM CST MON MAR 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CST
FOR SOUTHERN FRANKLIN...WESTERN ANDERSON...SOUTHEASTERN OSAGE AND
COFFEY COUNTIES...

At 734 PM CST, severe thunderstorms were located along a line
extending from 3 miles northwest of Princeton to near Gridley, moving
east at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Garnett, Burlington, Waverly, Richmond, Williamsburg, New Strawn,
Melvern, Gridley, Greeley, Princeton, Lane, Westphalia, Beto
Junction, Harris, John Redmond Reservoir and Le Roy.

This includes Interstate 35 between mile markers 152 and 175.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 1000 PM CST for east central
Kansas.

LAT...LON 3831 9595 3853 9565 3853 9506 3842 9507
      3804 9548 3804 9596
TIME...MOT...LOC 0134Z 275DEG 35KT 3851 9533 3806 9588 

HAIL...1.00IN
WIND...60MPH
 
$$

Gargan
395 
WWUS53 KTOP 070150
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
750 PM CST MON MAR 6 2017

KSC139-070158-
/O.CAN.KTOP.SV.W.0011.000000T0000Z-170307T0200Z/
Osage-
750 PM CST MON MAR 6 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OSAGE COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore the warning has been cancelled.

A tornado watch remains in effect until 1000 PM CST for east central
Kansas.

LAT...LON 3825 9567 3853 9538 3853 9506 3842 9507
      3804 9548 3804 9587
TIME...MOT...LOC 0148Z 270DEG 41KT 3850 9514 3805 9569 

$$

KSC003-031-059-070200-
/O.CON.KTOP.SV.W.0011.000000T0000Z-170307T0200Z/
Franklin-Anderson-Coffey-
750 PM CST MON MAR 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CST
FOR SOUTHERN FRANKLIN...WESTERN ANDERSON AND SOUTHEASTERN COFFEY
COUNTIES...

At 748 PM CST, severe thunderstorms were located along a line
extending from 4 miles southwest of Rantoul to 3 miles southwest of
Le Roy, moving east at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Garnett, Burlington, Richmond, Greeley, Princeton, Lane, Westphalia,
Le Roy and Harris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 1000 PM CST for east central
Kansas.

LAT...LON 3825 9567 3853 9538 3853 9506 3842 9507
      3804 9548 3804 9587
TIME...MOT...LOC 0148Z 270DEG 41KT 3850 9514 3805 9569 

HAIL...1.00IN
WIND...60MPH
 
$$

Gargan

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 5:42 PM CST, 1 hour 14 minutes earlier.

Area forecast discussion, Mar 6, 5:42 PM CST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
542 PM CST Mon Mar 6 2017

...Update to aviation forecast discussion...

.SHORT TERM...(This evening through Tuesday)
Issued at 218 PM CST Mon Mar 6 2017

Intense upper trough working east across the Northern Rockies with
a smaller-scale wave swinging southeast into the High Plains. Dryline
had pushed through Concordia at 20Z with dewpoints in eastern Kansas
still in the mid to upper 50s despite intense mixing. Deep west to
southwest flow behind the dryline leading to some blowing dust to
the west and northwest, but cold front was not far behind with
northwest winds into Phillipsburg at 20Z.

On the large scale, winds continue to be the main story. HRRR has
been fairly close with trends over the past few hours and has been
hitting at gusts topping 50kts in north central Kansas in the late
afternoon. Latest runs backing off of the extent and coverage of
this however, and given observations to the west, will continue with
the Advisory into the early evening.

Storm chances still looking rather good with CIN diminishing and
dryline and front coming in. Obviously lots of deep shear is in
place, with some veering for storm organization. Early storms should
still be able to be discrete at least initially, but increasing
forcing should bring a more linear mode toward evening. Enough low
level shear for a tornado risk with the early storms too, and with a
slightly slower dryline trend, the time for tornadogenesis in this
area is increasing, though mitigated by right moving supercell
motions around 45kt. The early evening will bear close watching for
severe storms, with the front's progression through the area by late
evening ending storm chances.

.LONG TERM...(Tuesday night through Monday)
Issued at 218 PM CST Mon Mar 6 2017

By Tuesday, the mid-level trough axis will be shifting east of the
area with northwesterly flow aloft still in place across the
Northern and Central Plains.  At the surface, low pressure will
extend across the Northern Plains with high pressure tracking into
Oklahoma and Texas.  Models show a pressure gradient remaining in
place over the region through the day, resulting in breezy westerly
winds.  These strong winds combined with dry conditions will lead to
another day of extreme fire weather conditions for the entire
outlook area.  See the Fire Weather section below for further
details.  While these westerly winds will result in cooler
conditions for Tuesday, high temperatures will still be above the
seasonal normals in the upper 50s/low 60s.

Dry conditions will continue through mid-week as northwest-to-
southeast oriented zonal flow sets up over the central U.S.  With
surface high pressure advancing into the southeastern U.S., a
warming trend is expected Wednesday and Thursday as winds shift to
the south, pushing high temperatures back into the mid 60s to low
70s.  There is a chance for some scattered showers and isolated
thunderstorms Thursday afternoon into Thursday evening across east
central KS as a front slides southward over the area.  Cooler
conditions are expected by Friday as expansive surface high pressure
builds from the Northern Plains southward into the Central Plains
behind the exiting front.  This cooling trend will continue into the
weekend as a mid-level trough dives into the Central Plains with
northerly winds keeping high temperatures only in the mid 40s to low
50s.  By early Saturday morning, models show two disturbances: one
across the Northern Plains in association with the mid-level trough,
and the second over Oklahoma as surface low pressure lifts
northward.  Models show these two disturbances converging over the
CWA early Saturday morning with precipitation tracking eastward out
of the area by the evening.  With early morning temperatures
Saturday morning near the freezing mark around the KS/NE border,
there is the potential for a rain/snow mix across far northern KS
before transitioning to all rain by mid/late morning.  The next
chance for precipitation may be Sunday night into Monday, however
the ECMWF keeps this system further north of the CWA while the
GFS/Canadian track it over the area.  A rain/snow mix would be
possible once again over far northern KS Monday morning as
temperatures drop to near freezing.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 542 PM CST Mon Mar 6 2017

Broken line of TSRA to impact TOP and FOE in next 2 hours. Gusty
winds and brief MVFR/IFR anticipated. Winds again become the main
challenge with speeds picking up after 14Z.

&&

.FIRE WEATHER...
Issued at 218 PM CST Mon Mar 6 2017

Today:  Very strong winds with falling RHs bring extreme fire
danger to mainly western and central locations through sunset.
Exact location of RH values falling below 20% is not certain, but
any trimming of the Warning would lead to a poor message at this
point.

A tight pressure gradient will remain in place over the region on
Tuesday, resulting in breezy westerly winds gusting upwards of 30-
40mph.  Model soundings show very dry conditions in place over the
entire region with dewpoints generally in the teens. Despite
slightly cooler high temperatures (in the upper 50s to low 60s),
these low dewpoints will be enough to cause RH values to plunge into
the 14 to 18 percent range during the afternoon.  The combination of
these dry conditions and gusty winds will result in extreme fire
danger conditions across the entire CWA.  As a result, the Fire
Weather Watch has been upgraded to a Red Flag Warning for the entire
area.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 8 PM CST this evening for KSZ008>012-
020>024-034>038.

Red Flag Warning from 11 AM to 6 PM CST Tuesday for KSZ008>012-
020>024-026-034>040-054>056-058-059.

Wind Advisory until 8 PM CST this evening for KSZ008>012-020>024-
026-034>040-054>056-058-059.

&&

SHORT TERM...65
LONG TERM...Hennecke
AVIATION...65
FIRE WEATHER...Hennecke/65
Hazardous weather outlook, Mar 6, 2:31 PM CST, 4 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
231 PM CST Mon Mar 6 2017

KSZ008>012-020>024-026-034>040-054>056-058-059-072045-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
231 PM CST Mon Mar 6 2017

This hazardous weather outlook is for east central...north
central and northeast Kansas.

.DAY ONE...This Afternoon and tonight.

Severe weather...
There is a chance for strong to severe thunderstorms mid afternoon
through early this evening. Scattered storms are expected to
develop generally east of a line from Council Grove to Manhattan
to Seneca, with the better chances for severe storms being along
and east of an Emporia to Silver Lake to Hiawatha line. Storms
may initially be discrete before congealing into a line. All
severe hazards will be possible with any discrete storms that
develop, including damaging straight line winds, large hail, and
tornadoes. Thunderstorm chances end from west to east this
evening.

Fire weather...
Extreme fire danger will continue through this afternoon over
central, north central, and portions of northeast Kansas. A Red
Flag Warning remains in effect for locations along and west of a
line from Council Grove to Holton to Hiawatha.

Strong Winds...
Winds will be strong out of the south to southwest
at 25 to 35 mph with gusts up to 50 to 55 mph at times. Winds
will become more westerly in north central Kansas late this
afternoon. These winds may pose a hazard to high profile vehicles
and blow around unsecured objects. A Wind Advisory is in effect
through 8 pm.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A Red Flag Warning is in effect for the entire outlook area Tuesday
afternoon as extreme fire danger conditions are expected due to
dry conditions and very gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through tonight for locations
east of a Herington to Manhattan to Seneca line.

&&

More detailed information can be accessed at...
http://www.weather.gov/top/sitrep

In the hours before

Local storm report, Mar 6, 5:58 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
558 PM CST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     TORNADO          1 SW BELVUE             39.21N 96.19W
03/06/2017                   WABAUNSEE          KS   EMERGENCY MNGR

            SPIN UP ON THE GROUND REPORTED

&&

HENNECKE
Local storm report, Mar 6, 6:00 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
600 PM CST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     TORNADO          1 W PAXICO              39.07N 96.18W
03/06/2017                   WABAUNSEE          KS   LAW ENFORCEMENT

            TORNADO REPORTED NEAR AROUND I 70 NEAR EXIT 331

&&

HENNECKE
Local storm report, Mar 6, 6:04 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
604 PM CST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     TORNADO          SW ST. MARYS            39.19N 96.07W
03/06/2017                   POTTAWATOMIE       KS   TRAINED SPOTTER

            VIDEO SHOWING TORNADO ON THE GROUND JUST SOUTHWEST OF ST.
            MARY.

&&

HENNECKE
Local storm report, Mar 6, 6:45 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
645 PM CST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     HAIL             2 NW TOPEKA             39.07N 95.70W
03/06/2017  E1.00 INCH       SHAWNEE            KS   BROADCAST MEDIA

            REPORTED AT KSNT

&&

HENNECKE
Local storm report, Mar 6, 6:49 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
649 PM CST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     HAIL             AMERICUS                38.51N 96.26W
03/06/2017  E1.00 INCH       LYON               KS   BROADCAST MEDIA

&&

HENNECKE
Local storm report, Mar 6, 6:54 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
654 PM CST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     TSTM WND GST     4 NW LECOMPTON          39.09N 95.45W
03/06/2017  E80 MPH          JEFFERSON          KS   FIRE DEPT/RESCUE

            ESTIMATED 80 MPH WINDS NEAR K 24 AND 237 ROAD

&&

HENNECKE

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 6:05 PM CSTTornado WarningTOPLyon, Morris, Wabaunsee25 min
Mar 6, 6:19 PM CSTTornado WarningTOPShawnee26 min
Mar 6, 6:30 PM CSTTornado WarningTOPLyon, Osage, Shawnee, Wabaunsee30 min
Mar 6, 6:30 PM CSTTornado Warning Tornado observedTOPJackson, Jefferson, Shawnee30 min
Mar 6, 6:35 PM CSTSevere Thunderstorm WarningTOPCoffey, Lyon, Osage25 min
Mar 6, 6:47 PM CSTSevere Thunderstorm WarningTOPDouglas, Jefferson, Osage, Shawnee43 min
Mar 6, 6:49 PM CSTSevere Thunderstorm WarningTOPDouglas, Franklin, Lyon, Osage56 min
Mar 6, 7:27 PM CSTSevere Thunderstorm WarningTOPDouglas18 min
Mar 6, 7:42 PM CSTSpecial Weather StatementTOPFranklin18 min
Mar 6, 7:54 PM CSTSevere Thunderstorm WarningTOPAnderson, Coffey, Franklin32 min
Mar 7, 3:27 AM CSTWind AdvisoryTOPAnderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more15 hr
Mar 7, 3:30 PM CSTFire Weather WatchTOPAnderson, Brown, Coffey, Dickinson, Douglas, Franklin and 12 more12 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.